MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred inside the patient.The target lesion was located in the iliac artery.An imager ii angiographic catheter was selected for use during a superficial femoral artery intervention.However, the tip of the catheter broke off inside the patient and in the process of snaring, the tip was cut into half.The largest portion of the catheter tip was removed, while a small portion became embedded in the iliac arterial wall.Subsequently, a stent was used to trap the embedded tip in the iliac portion.No patient complications were reported.
 
Event or Problem Description
It was reported that tip detachment occurred inside the patient.The target lesion was located in the iliac artery.An imager ii angiographic catheter was selected for use during a superficial femoral artery intervention.However, the tip of the catheter broke off inside the patient and in the process of snaring, the tip was cut into half.The largest portion of the catheter tip was removed, while a small portion became embedded in the iliac arterial wall.Subsequently, a stent was used to trap the embedded tip in the iliac portion.No patient complications were reported.It was futher reported that, the tip initially broke off in left common femoral artery before reaching lesion.It was captured through snaring and then broke it again trying to pull separated tip into the sheath.A 6fr sheath was used during the second break.Approximately 5mm length remained in the patient.The patient was reported to be ok and was discharged the same day.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9565694
Report Number2134265-2019-16482
Device Sequence Number2197475
Product Code DQO
UDI-Device Identifier08714729355410
UDI-Public08714729355410
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model Number38270
Device Catalogue Number38270
Device Lot Number0000132447
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92484513-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;